Hair thinning...already??

Discussion in 'Fibromyalgia Main Forum' started by goaska29, Apr 6, 2006.

  1. goaska29

    goaska29 New Member

    I know that womens' hair loss can be common around/after menopause...but it's already started happening to me and I'm 26 :(. I also know it can be a symptoms of hypothyroidism, but I've been on T3 for almost 6 mos now and I think it might even be getting worse.

    It's not coming out in clumps or anything...I only lose a few strands when showerings or brushing...but it's like those few that come out aren't growing back in or something.

    Anyone have these issues that are quite pre-menopausal?

    Thanks,
    GoAskAlice
  2. lolee

    lolee New Member

    are you taking topamax? that is one of the side effects..... look up some of the meds you may be taking, including supplements. Use an on line PDR for the most complete and accurate side effects.

    Sorry. Happened to me, but then it has kinda slowed down as of late . . . .

    Love,
    Lolee
  3. goaska29

    goaska29 New Member

  4. CarolK

    CarolK New Member

    IF I WERE YOU I WOULD GO BACK AND HAVE MY THYROID RETESTED!

    ASK YOUR DOCTOR TO SEND YOU TO AN ENDOCTRINOLOGIST (SP) YOU KNOW WHAT I MEAN... THE DOCTOR WHO SPECIALIZES IN ALL YOUR GLANDS!

    ANYWAY... IT COULD BE THAT YOUR T3 AND T4 ARE NOT RIGHTLY BALANCED. YOU CAN GO ONLINE AND DO A GOOGLE SEARCH ON SYMPTOMS OF LOW FUNCTIONING THYROID AND YOU WILL SEE THAT HAIR LOSS IS ONE OF THEM.

    CAROLK
  5. kriket

    kriket New Member



    under a LOT of stress? Mine falls out too. I went and had my thyroid tested 2 times, but ut showed to be normal. The doctor asked me if I was under more stress than usual, and I told him yes. Anyway, he told me that that could make your hair fall out too. I bet everyone on this board is losing hair!!LOL From stress?!!!!

    Kriket
  6. NyroFan

    NyroFan New Member

    goask:

    It could be a side-effect of a medication. I know that Zoloft could cause those kinds of things for some people.
    Maybe you can look over your medications on the net or check with the pharmacist/doctor or other professional.

    n.f.
  7. 1horse

    1horse New Member

    Go back and have more thyroid testing... also bioten is good for skin, hair etc..its over the counter.important to have another thyroid test though. good luck Peggy
  8. elsa

    elsa New Member

    Here's a list of things you can look into for hair loss.

    B-COMPLEX - especially b-5, pantothenic acid and inositol

    BIOTIN - 2000mcgs .... A study was done using 2.5mgs (2500mcgs) It won't stop hair loss but will strengthen what you have and help repair damaged hair.

    Vitamins C,E,CoQ10 and mineral zinc (30mgs tops of this one) .... You might be taking these already for CFS/FMS. Does wonders for hair as well.

    Flax Seed - I take the capsules as I really don't like the taste. I get them from my compounding pharmacy. Three 1000mgs caps 2xd but you can take them 3xd. Made by Brelean.(sp?)

    Amino Acids .... L-Lysine - This shows remarkable new scalp growth in people with large diffuse hair loss.

    L-Arginine - Helps blood circulation, aids in new hair growth by feeding hair follicals Nitric Oxide. This also helps to maintain what you have.

    L-Cysteine - Increase hair shaft diameter, speeds up hair growth, facilitates longer hair growth, potent antioxident to hair follical. Hair is 18% L-Cysteine.

    Hope this helps some. I understand how it feels to have large hair loss. Maybe you aught to check in with the doc about your thyroid medication. When I started on the very lowest dose of T3 I noticed a difference in the amount I was losing .... started to decrease right away.

    Maybe the balance needs to be checked. Also ask them about cortisol ... (You didn't mention whether you were taking it or not) ... some of us cannot take T3 unless we continue to support our adrenal gland with cortisol.

    Be sure when it's wet you are only using a comb through it and maybe invest in a natural brisle brush, ie boar's hair.

    Take care,

    Elsa
  9. BlueSky555

    BlueSky555 New Member

    Yes, thyroid problems can cause many other problems. I had the left thyroid removed, now problems with the right. It can cause hair loss, weight gain/loss, mood swings, etc. You may want to look up the thyroid and get more information. These things have happened to me and I've been on synthroid since back in the 80's.

    Hope this helps and take care of yourself. Get the bloodwork done.

    BlueSky555